Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 201, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 16, 2018, 9:12 PM CDT for Monroe County, Ralls County, Missouri. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2018, 9:12 PM CDT (02:12 UTC)
- Expired
- Aug 16, 2018, 9:45 PM CDT
- In force
- 33 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Monroe County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 119 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.2 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1949 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.6
The text
As transmitted.
903
WUUS53 KLSX 170212
SVRLSX
MOC137-173-170245-
/O.NEW.KLSX.SV.W.0201.180817T0212Z-180817T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
912 PM CDT THU AUG 16 2018
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southwestern Ralls County in northeastern Missouri...
Southeastern Monroe County in northeastern Missouri...
* Until 945 PM CDT.
* At 911 PM CDT, a severe thunderstorm was located near Santa Fe,
moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Paris, Santa Fe, Perry, Center and Florida.
This also includes Mark Twain Lake Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3951 9200 3956 9146 3946 9145 3945 9146
3932 9144 3933 9172 3934 9172 3934 9199
TIME...MOT...LOC 0211Z 267DEG 33KT 3943 9189
HAIL...1.00IN
WIND...60MPH
$$
TES1 follow-up statement
960
WWUS53 KLSX 170229
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
929 PM CDT THU AUG 16 2018
MOC137-173-170245-
/O.CON.KLSX.SV.W.0201.000000T0000Z-180817T0245Z/
Ralls MO-Monroe MO-
929 PM CDT THU AUG 16 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SOUTHWESTERN RALLS AND SOUTHEASTERN MONROE COUNTIES...
At 929 PM CDT, a severe thunderstorm was located over Perry, moving
east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Perry, Center and Florida.
This also includes Mark Twain Lake Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3950 9182 3956 9146 3946 9145 3945 9146
3932 9144 3933 9172 3934 9172 3934 9181
TIME...MOT...LOC 0229Z 266DEG 32KT 3944 9170
HAIL...1.00IN
WIND...60MPH
$$
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 6:58 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Aug 16, 6:58 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 658 PM CDT Thu Aug 16 2018 .SHORT TERM... (Through Late Friday Afternoon) Issued at 323 PM CDT Thu Aug 16 2018 The main focus in the short term will be the severe weather potential over the area this evening into the overnight hours. A cold front over northeast and central Missouri will slowly move east this evening into the overnight hours through the forecast area. The front will run into an environment of surface based CAPE values in the range of 2500J/kg to 3000J/kg. There will be 30 to 40 knots of bulk shear along with low and mid level lapse rates around 7C/km over the area. A few strong to severe thunderstorms are possible this evening into the overnight hours over the forecast area. The primary hazards this evening into the overnight hours will be large hail and damaging winds. The cold front will move to parts of southeast Missouri and southwest Illinois by Friday morning and remain over the area through Friday afternoon. Temperatures will be just a couple of degrees above normal for the morning low and daytime high on Friday. Kelly .LONG TERM... (Friday Night through Next Thursday) Issued at 323 PM CDT Thu Aug 16 2018 A cold front over southeast Missouri and southwest Illinois will push into the Ohio Valley on Friday night. An area of high pressure will slide into the region providing dry weather and seasonal temperatures to the area on Saturday into Sunday. The high pressure system will slide to the east by Sunday afternoon. A cold front will into the area by late Sunday night with scattered showers and thunderstorms possible over central and southeast Missouri. The front will move through the area on Monday with the best chances for showers and thunderstorms through the forecast area. The front will move out of the area by Tuesday morning. An upper level disturbance behind the front will provide just enough lift for isolated showers and thunderstorms on Tuesday over the area. A area of high pressure will slide east into the area on Wednesday and provide dry weather to the area. Temperatures near seasonal values this weekend before dropping to around 5 degrees below average through the middle of next week. Kelly && .AVIATION... (For the 00z TAFs through 00z Friday Evening) Issued at 636 PM CDT Thu Aug 16 2018 VFR conditions will continue over the next couple hours through much of the area. The primary concern will be the developing complex of thunderstorms over eastern Kansas and western Missouri. These storms will expand and spread eastward through the evening and into the overnight hours from west to east. Some of the storms could be locally strong with heavy rain, gusty winds and frequent lightning. Most of this will track from KCOU around 02z to KCPS just after 10z. Some showers and isolated storms could linger behind the through early morning. Expect mainly VFR/MVFR conditions with brief, localized dips below MVFR with any direct hit from thunderstorms. VFR conditions are expected into Frida. SPECIFICS FOR KSTL: Main concern will be developing thunderstorms out to the west. Until then, VFR conditions are likely to extend into this evening. The prime time for showers and thunderstorms will be just after midnight to around 09z or so. Some of the storms could become strong with heavy downpours, gusty winds and lightning. Being nocturnal convection, it is hard to tell just how long the intensity in the storms will hold. Any direct impact could result in conditions lower than MVFR. Expect VFR conditions heading into Friday with slight chances for afternoon precip. Otherwise, most activity slides off to the southeast of the TAF site. Maples && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Aug 16, 3:48 PM CDT, 5 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 348 PM CDT Thu Aug 16 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-171215- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 348 PM CDT Thu Aug 16 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Thunderstorms are expected through tonight. A few of these storms may become strong enough to produce damaging winds or large hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a chance for thunderstorms over parts of the area Friday and Friday evening, and then again Sunday night into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather to the National Weather Service. Britt
In the hours before
Special weather statement, Aug 16, 9:00 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service St Louis MO
900 PM CDT THU AUG 16 2018
MOZ034-035-042-170245-
Audrain MO-Monroe MO-Ralls MO-
900 PM CDT THU AUG 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RALLS...NORTHEASTERN
AUDRAIN AND SOUTHEASTERN MONROE COUNTIES UNTIL 945 PM CDT...
At 900 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Paris, moving east at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Vandalia, Santa Fe, Perry, Laddonia and Farber.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in St Louis.
&&
LAT...LON 3946 9210 3949 9146 3945 9145 3945 9146
3918 9142 3929 9211
TIME...MOT...LOC 0200Z 274DEG 31KT 3936 9201
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 8:24 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe | 36 min |
| Aug 16, 9:00 PM CDT | Special Weather Statement | LSX | Audrain | 45 min |
| Aug 16, 9:44 PM CDT | Severe Thunderstorm Warning | LSX | Pike, Ralls | 46 min |
| Aug 16, 11:50 PM CDT | Special Weather Statement | LSX | Reynolds | 55 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.